Alert archive / Florida / Small Craft Advisories in 2012

Small Craft Advisory 16, NWS Miami, FL

March 21, 2012

NWS Miami, FL issued this small craft advisory at Mar 21, 2012, 11:45 AM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Mar 21, 2012, 11:45 AM EDT (15:45 UTC)
Expired
Mar 21, 2012, 7:42 PM EDT
In force
8 hr
Issued by
NWS Miami, FL

The text

As transmitted, in the capitals the NWS used until 2016.

090 
WHUS72 KMFL 211545
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
1145 AM EDT WED MAR 21 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

AMZ630-650-651-670-671-212345-
/O.NEW.KMFL.SC.Y.0016.120321T1545Z-120322T0000Z/
BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT
20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM
20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-
1145 AM EDT WED MAR 21 2012

* WINDS AND SEAS: EAST WINDS AROUND 20 KNOTS WITH HIGHER GUSTS
  WILL PERSIST INTO THE AFTERNOON THEN GRADUALLY WEAKEN INTO THE
  15 TO 20 KNOT RANGE THIS EVENING WITH A LOCAL INCREASE IN SEAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/MIAMI
1 follow-up statement
375 
WHUS72 KMFL 212342
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
742 PM EDT WED MAR 21 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

AMZ630-650-651-670-671-220045-
/O.CAN.KMFL.SC.Y.0016.000000T0000Z-120322T0000Z/
BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT
20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM
20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-
742 PM EDT WED MAR 21 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

EASTERLY WINDS HAVE DECREASED TO LESS THAN 20 MPH AND THE SMALL
CRAFT ADVISORY FOR THE ATLANTIC WATERS, INCLUDING BISCAYNE BAY HAS
BEEN CANCELED, BUT SMALL CRAFT SHOULD CONTINUE TO EXERCISE
CAUTION IN THE NEAR AND OFFSHORE WATERS OFF OF THE ATLANTIC COAST. 


$$


HTTP://WWW.WEATHER.GOV/MIAMI

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this small craft advisory went out at Mar 21, 9:36 AM EDT, 2 hours 9 minutes earlier.

Area forecast discussion, Mar 21, 9:36 AM EDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
936 AM EDT WED MAR 21 2012

.UPDATE...
ISOLATED SHOWERS CONTINUE TO PUSH ONSHORE...MAINLY ACROSS NORTHERN
PALM BEACH COUNTY. BETTER MOISTURE FEED SHOULD REMAIN ACROSS THIS AREA
AND INTO EAST CENTRAL FLORIDA THROUGH THE DAY. SHOWER ACTIVITY
SHOULD INCREASE IN COVERAGE SLIGHTLY ACROSS ALL OF SOUTH FLORIDA
THROUGH THE DAY AS WELL. TEMPERATURE AND DEWPOINT GRIDS WERE UPDATED
TO ADJUST FOR CURRENT TRENDS...OTHERWISE ONGOING FORECAST IS ON
TRACK.

&&

.PREV DISCUSSION... /ISSUED 722 AM EDT WED MAR 21 2012/

AVIATION...THE PRESSURE GRADIENT WILL TIGHTEN TODAY AND EAST TO
SOUTHEAST WINDS WILL INCREASE TO AROUND 18 KNOTS WITH GUSTS AROUND
25 KNOTS THROUGH THE EARLY EVENING. WINDS ARE THEN EXPECTED TO
DECREASE TO AROUND 12 KNOTS OVERNIGHT. MOISTURE WILL ALSO INCREASE
ACROSS THE REGION...AND SHOWERS WILL BE POSSIBLE AT THE TAF SITES.
IN FACT, A BATCH OF SHRA NOW AFFECTING KPBI BUT LOOKS TO MOVE
INLAND SHORTLY. THE BEST CHANCE OF SHOWERS TODAY WILL BE FROM KFXE
NORTHWARD TO KPBI. MAINLY VFR CONDITIONS ARE EXPECTED...BUT MVFR
CONDITIONS ARE POSSIBLE IN AND AROUND SHOWERS.

PREV DISCUSSION... /ISSUED 412 AM EDT WED MAR 21 2012/

.HIGH RISK OF DANGEROUS RIP CURRENTS ATLANTIC BEACHES THROUGH TONIGHT...

SHORT TERM...TODAY THROUGH FRIDAY...LOW LEVEL PERTURBATION/INVERTED
TROUGH CURRENTLY MOVING WNW OVER THE ATLANTIC WATERS BETWEEN THE
NRN BAHAMAS AND SOUTH FLORIDA. GFS POPS FOR TODAY BACKED DOWN
SIGNIFICANTLY FROM 24 HRS AGO AND NOW INDICATES ONLY A SLIGHT
CHANCE OF SHOWERS. HOWEVER...LATEST DOPPLER RADAR OBS AND
SATELLITE IMAGE SHOW A CLUSTER OF SHOWERS ASSOCIATED WITH THE
FEATURE MENTIONED ABOVE POISED TO AFFECT PORTIONS OF THE LOCAL
AREA. BELIEVE MOST OF THE ACTIVITY TODAY WILL BE CONCENTRATED
ACROSS PALM BEACH COUNTY AND LATER ON ACROSS LAKE OKEECHOBEE
REGION AND SO DECIDED TO KEEP SCT SHOWERS FOR THOSE AREAS. DECIDED
TO KEEP A SLIGHT CHANCE REST OF THE AREA AS THE EXTREME SOUTHERN
PORTION OF THE INVERTED TROUGH SHOULD MOVE ACROSS SOUTH FLORIDA
THIS AFTERNOON. ASIDE FROM THIS...LITTLE CHANGE SHOULD BE EXPECTED
THROUGH THIS PERIOD AS AN UPPER LEVEL RIDGE CONTINUES TO EXTEND
NORTH FROM THE WESTERN CARIB THROUGH THE EASTERN PORTION OF THE
COUNTRY. A LOW LEVEL RIDGE OVER THE WESTERN ATLANTIC WILL CONTINUE
TO YIELD A PERSISTENCE E TO SE WIND FLOW WHICH COULD RESULT IN
BREEZY CONDITIONS ACROSS MOST OF THE LOCAL AREA TODAY AND TONIGHT.
THIS STRONG LOW LEVEL EAST FLOW MAY INDUCE THE DEVELOPMENT OF A
FEW SHOWERS BY WAY OF ENHANCED LOW LEVEL CONVERGENCE...ESPECIALLY
OVER THE EAST COAST THURSDAY AND FRIDAY. AFTERNOON TEMPS SHOULD
REMAIN CLOSE TO SEASONAL VALUES ALONG EASTERN AREAS, BUT A GOOD
5-8 DEGREES ABOVE SEASONAL VALUES ON THE WEST AND NORTHWEST
INTERIOR. THE STRONG EASTERLY FLOW WILL ALSO LEAD TO A HIGH RISK
OF DANGEROUS RIP CURRENTS ALONG THE ATLANTIC BEACHES THROUGH
TONIGHT.

LONG TERM...SATURDAY THROUGH TUESDAY...A CUT-OFF LOW OVER TX/OK
WILL MOVE SLOWLY EAST AND BEGIN TO DISPLACE THE UPPER RIDGE.
HOWEVER, THE RIDGE WILL STILL REMAIN OVER THE LOCAL AREA AT LEAST
THROUGH SATURDAY. THE SURFACE RIDGE WILL ALSO MOVE SOUTHEASTWARD
WITH THE FLOW BECOMING MORE SOUTHERLY ACROSS THE LOCAL AREA. AS
THE LOW CONTINUES TO MOVE SE IT WILL PUSH ITS ASSOCIATED COLD
FRONT DOWN THE PENINSULA THROUGH SUNDAY AND SUNDAY NIGHT. THIS SYSTEM
COULD BRING AN INCREASE IN CLOUDS AND A CHANCE OF SHOWERS AGAIN
OVER S. FLORIDA BY THE LATER PART OF THE WEEKEND AND THE EARLY PART OF
NEXT WEEK.

MARINE...A TIGHTER PRESSURE GRADIENT WILL RESULT IN FRESH EASTERLY
WINDS ACROSS THE ATLANTIC AND GULF OF MEX WATERS TODAY AND TONIGHT
AND, ALTHOUGH ADVISORIES ARE NOT ANTICIPATED, MARINERS ARE URGED
TO EXERCISE CAUTION. WINDS SHOULD DECREASE SLOWLY THURSDAY AND
FRIDAY AS THE SURFACE HIGH MOVES SLOLY SE AND THE PRESSURE
GRADIENT RELAXES.

FIRE WEATHER...NO PROBLEMS OR CONCERNS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  80  71  81  69 / 30 20 20 10
FORT LAUDERDALE  81  74  81  70 / 20 20 20 10
MIAMI            82  73  82  70 / 20 20 20 10
NAPLES           84  67  84  66 / 20 20 20 10

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

DISCUSSION/MARINE/FIRE...10/CD
AVIATION/RADAR...57/DG
Hazardous weather outlook, Mar 21, 3:47 AM EDT, 7 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
347 AM EDT WED MAR 21 2012

AMZ610-630-FLZ063-066>075-168-172>174-212300-
LAKE OKEECHOBEE-BISCAYNE BAY-GLADES-HENDRY-INLAND PALM BEACH-
METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-INLAND BROWARD-
METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-MAINLAND MONROE-
COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE-
FAR SOUTH MIAMI DADE-
347 AM EDT WED MAR 21 2012

...HIGH RISK OF RIP CURRENTS EAST COAST BEACHES...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

RIP CURRENTS: EAST WINDS AROUND 20 MPH WITH HIGHER GUSTS WILL
RESULT IN A HIGH RISK OF RIP CURRENTS AT THE ATLANTIC BEACHES OF
PALM BEACH...BROWARD AND MIAMI-DADE COUNTIES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A PERSISTENT ONSHORE WIND FLOW ALONG THE ATLANTIC COAST WILL KEEP
A MODERATE RISK OF RIP CURRENTS AT THE ATLANTIC BEACHES THROUGH
THE END OF THE WORK WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

Nearby

Small Craft Advisories in Florida, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.